Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 430, NWS Little Rock, AR

August 13, 2006Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2006, 4:13 PM CDT for Pulaski County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2006, 4:13 PM CDT (21:13 UTC)
Expired
Aug 13, 2006, 5:00 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 12 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 132115
SVRLZK
ARC119-132200-
/O.NEW.KLZK.SV.W.0430.060813T2113Z-060813T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 500 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS           
  IN EXCESS OF 60 MPH. THE STORMS WERE LOCATED BETWEEN PINNACLE      
  MOUNTAIN AND MAUMELLE...AND JUST NORTH OF MORGAN. THE STORMS ARE   
  DRIFTING SLOWLY SOUTH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAUMELLE AROUND 430 PM CDT...
  MORGAN AROUND 430 PM CDT...
  CAMMACK VILLAGE...NORTH LITTLE ROCK AROUND 500 PM CDT...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3473 9251 3491 9255 3491 9246 3486 9244
      3492 9240 3492 9224 3494 9214 3474 9214
      3474 9249

$$

22
1 follow-up statement
000 
WWUS54 KLZK 132147
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 PM CDT SUN AUG 13 2006

ARC119-132200-
/O.CON.KLZK.SV.W.0430.000000T0000Z-060813T2200Z/
PULASKI AR-
444 PM CDT SUN AUG 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL PULASKI COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM EXTENDED FROM NEAR CAMMACK VILLAGE TO 
SOUTHWEST LITTLE ROCK. THIS STORM WAS DRIFTING SLOWLY SOUTHEAST. 

* THE SEVERE THUNDERSTORM WILL AFFECT...
  CAMMACK VILLAGE AND SOUTHWEST LITTLE ROCK. 

&&

LAT...LON 3473 9251 3491 9255 3491 9246 3486 9244
      3492 9240 3492 9224 3494 9214 3474 9214
      3474 9249

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:43 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 13, 2:43 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CDT SUN AUG 13 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
APPEARS WK FNTL BNDRY HAS LIFTED NWD INTO CNTRL AR THIS AFTN BASED
ON SFC DEWPOINTS POOLING IN THE MID 70S VCNTY OF THE FNT. HAVE SEEN
ISOLD SHRA/TSRA FORM THIS AFTN OVR MAINLY THE SWRN HALF OF THE FA.
PLAN TO LEAVE SMALL POPS IN FOR EARLY THIS EVENING...WITH MOST
ACTIVITY DCRSG SOON AFT SUNSET.

PRIMARY FCST CONCERN IN THE SHORT TERM IN THE NEXT CDFNT PROGGED TO
AFFECT THE FA. MODELS HAVE TRENDED A BIT FASTER WITH SWD PROGRESS OF
THE BNDRY THE LAST FEW DAYS...BRINGING IT INTO NWRN AR MON MRNG AND
APCHG CNTRL SECTIONS LATE IN THE DAY. STILL CONCERNED THAT THE BNDRY
MAY NOT MAKE AS STEADY OF A SWD PROGRESSION AS THE MODEL SOLUTIONS
INDC. HAVE CONTD CURRENT TRENDS WITH SCTD POPS FOR NWRN PARTS OF THE
FA BY MON AFTN...WITH LESSER CHCS FURTHER SWWD. STUCK WITH CHC POPS
MOST AREAS MON NGT. KEPT LOW CHC POPS GOING MOST AREAS ON TUE IN
CASE BNDRY DECIDES TO SLOW DOWN. DIMINISHING RAIN CHCS TUE NGT FM
THE NW AS DRIER AIR WORKS IN BEHIND FROPA...WITH DRY CONDS WED.

TEMPS WL BE A TOUGH CALL THE NEXT FEW DAYS DEPENDING ON PLACEMENT OF
FNT AND RESULTANT CLOUDS/PRECIP COVERAGE. WARMEST TEMPS MON WL BE
OVR CNTRL AND SRN AR...WITH HIGHS IN THE MID TO UPPER 90S. HEAT
INDICES APCH CRITICAL 105 DEGREE MARK MON AFTN OVR PARTS OF E-CNTRL
AND SRN AR. WL EXPAND CURRENT HEAT ADVY MON A LTL FURTHER NWD BASED
ON FCST HEAT INDEX VALUES.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
HIGH PRESSURE ALOFT WILL BEGIN THE PERIOD OVER ARKANSAS WITH SURFACE
HIGH PRESSURE OVER THE GREAT LAKES. THE UPPER HIGH REMAINS OVER THE
AREA THROUGH THE PERIOD AND THE SURFACE HIGH EXPANDS WESTWARD.

THE UPPER HIGH DOES SHOW SIGNS OF MOVING SOMEWHAT SOUTH FRIDAY. THIS
WILL ALLOW SEVERAL SHORT WAVES TO TRAVERSE NORTH ARKANSAS. MOISTURE
RETURNS TO THE AREA FRIDAY AS WELL. WILL KEEP SLIGHT CHANCE POPS IN
FRIDAY THROUGH SUNDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM SUNDAY FOR ARZ053-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

HEAT ADVISORY FROM NOON MONDAY TO 6 PM MONDAY FOR ARZ047-ARZ053-
ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-
ARZ067-ARZ068-ARZ069.
&&

SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Aug 13, 10:53 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT SUN AUG 13 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1053 AM CDT SUN AUG 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SEVERE WEATHER IS EXPECTED TODAY. THERE WILL BE A HEAT ADVISORY
IN EFFECT THIS AFTERNOON OVER SOUTH CENTRAL ARKANSAS...AS A RESULT
OF HIGH TEMPERATURES AND HIGH HUMIDITY COMBINING TO PRODUCE HEAT
INDEX VALUES ABOVE 105 DEGREES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COMBINATION OF HIGH HUMIDITY WITH HIGH TEMPERATURES WILL BE
PRODUCING HEAT STRESS...MAINLY OVER SOUTH CENTRAL ARKANSAS MONDAY
AFTERNOON. HEAT INDEX VALUES WILL BE REACHING 105 DEGREES OR MORE
MONDAY...SO A HEAT ADVISORY WILL BE IN EFFECT MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:54 AM CDTHeat AdvisoryLZKBradley, Calhoun, Clark, Cleveland, Dallas, Desha and 3 more13 hr
Aug 13, 4:54 AM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 16 more37 hr
Aug 13, 4:53 PM CDTSevere Thunderstorm WarningLZKLogan52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.